It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-13-2009, 09:59 AM   #1
Junior Member
(female)
 
Join Date: Oct 2008
Location: US
Posts: 16
Gijill91 HB User
Question Lisinopril and sudden stomach issues

ANyone experience stomach problems on Lisinopril? I have taken for many (5+) years and recently began developing heartburn/inflammation of the stomach. I had an endoscopy which diagnosed me with GERD and antral gastritis. The GI doctor mentioned that I might want to try a different blood pressure medicine.

At first, I thought nothing of it, but having been on acid reducers for almost 5 weeks and switched to a bland diet -- nothing seems to be helping much with the stomach problems.

I noticed today that my stomach flared up within an hour of taking lisinopril and hurts/burns and then that continues throughout the entire day and evening. I sometimes have nausea in the morning if I've had a bad night, but I ate breakfast this morning and felt fine afterward. It was only after having 2 tablespoons of yogurt and my lisinopril that I noticed my stomach flaring up.

I am not overweight. Have no previous history of heartburn. The doctors ruled out any cardiac problems.

 
The Following User Says Thank You to Gijill91 For This Useful Post:
scsombok (03-03-2012)
Old 02-13-2009, 10:59 AM   #2
Veteran
(male)
 
Join Date: Apr 2005
Posts: 458
Exegesis HB UserExegesis HB User
Re: Lisinopril and sudden stomach issues

Hi Gijill,

I started taking Lisinopril 4 years ago. After a few weeks I developed a burning pain just below my left ribcage about 2 inches from the sternum. I didn't connect it with the pills. After expensive tests, I stopped the pills for other reasons, and noted the symptoms went away in a few days. After I started them again, the pain came back. Of course this is anecdotal. But the only thing I could ever find on the net as a side effect from Lisinopril, besides pancreatitis, that causes this kind of pain, was something called Intestinal angioedema, which essentially means a swelling of your intestine or bowel. This could be it as the colon runs around your stomach and pain in that could be mistaken for the stomach.

Anyway, good luck. Hope this helps.

Regards, Brenden.

 
Sponsors Lightbulb
   
Old 02-19-2009, 03:08 PM   #3
Junior Member
(male)
 
Join Date: Feb 2009
Location: Minnesota
Posts: 11
myring78 HB User
Re: Lisinopril and sudden stomach issues

Hi.....GI

I have the exact same trouble you discribe with taking this Lisinopril. Just above my stomach I get a bluge or irritation. Gives me strong pain right thru to my back. Told my doctor he just said I can get you an endoscope done if you like. With NO health insurance I refused that for now.

I would suggest try eating your Lisinopril with your meal and with MILK seems to have helped me some so the drug makes it all the way into your full stomach. On an empty stomach this Lisiniopril seems to disolve or set on your upper stomach and cause an ulser or reaction from the drug.

Some have told me its internal hives from this Lisinopril which comes from (syn.) snake venum. Most get the nasty couch from it insted. So do not break these pills in half or chew them you will get the same hives in your mouth which has happened to me.

So if you find a better drug to keep your BP down that is cheap please drop another line back.

Good Luck.....

 
Old 02-19-2009, 05:38 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: Lisinopril and sudden stomach issues

I find a slice of american cheese (full fat) along with a meal helps prevent the stomach issues plus reflux which I already had before starting on b/p meds. Also, I make pumpkin custard (pumpkin pie recipe without the spices & 1/2 the sugar) which along with raspberry jam seems to do the trick for me. I drink about 16 ounces of water about 1-2 hrs before a meal to help moisten the GI track.

Another trick is to dilute the med if it is okay to do that. Dr. OZ says a solution is spread out in the stomach so that it isn't as big an irritant. I put my pills in a small shot glass & add water. Make sure you ask your pharmacist before doing this. And get all the med out when you take it because some meds don't dissolve completely. Fam

Last edited by famnd; 02-19-2009 at 05:39 PM.

 
Old 09-27-2010, 07:27 PM   #5
Senior Member
(female)
 
Join Date: Dec 2008
Location: Northeast
Posts: 207
Nona33 HB User
Re: Lisinopril and sudden stomach issues

I just started it and I feel full most of the time.

 
Old 01-16-2011, 10:29 PM   #6
Newbie
(male)
 
Join Date: Jan 2011
Location: IN
Posts: 2
ydoucare HB User
Re: Lisinopril and sudden stomach issues

Ever since I started taking this I get this burning, sometimes sharp sensation on the left side of my chest. I've had heartburn before, but it's always been dead center, so this scared the living hell out of me the first time I felt it. I ended up going to the ER one day, and they did an EKG, chest x-ray, and blood-work and said everything looked normal. So the Dr. figured it was heartburn/acid reflux and told me to try Prilosec. The Prilosec seemed to all but eliminate the pain, but I still feel it sometimes (today, which prompted me to post this).

I have to wonder if it's just Lisinopril causing this, because I NEVER have felt this kind of heartburn before until about a day or two after starting this medication. The location of the pain is really what has me worried still. It's literally right where I would figure my heart to be. Has anyone else experienced this kind of thing with this medication? Is it really possible to have pain associated with acid reflux in this location? I should also mention that exercise doesn't affect the pain.

Last edited by ydoucare; 01-16-2011 at 11:18 PM.

 
Old 07-26-2012, 05:00 AM   #7
Newbie
(male)
 
Join Date: Jul 2012
Location: Wheatland, Wy
Posts: 1
Jake Buck HB User
Re: Lisinopril and sudden stomach issues

I've been taking this drug for about 5 years to control High BP. Within the last year I have been experiencing similar problems to the ones discribed here, chronic cramping, knot in my stomach, beloated stomach, mornings are the worst. I've lowered my dosage, no help, taken with a glass of milk, no help. Switched once, didn't like potential side effects (stomach cancer). Sore shoulders and leg fatige but otherwise Lisinopril has worked great for me, it's these nasty stomach issues that have cropped up that plague me most. I'm going to call the pharmacy to see if there is something I can take with the drug to lessen these side effects. I'll keep you posted. If you have solved this problem please share.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
A few Lisinopril Questions Exegesis High & Low Blood Pressure 0 02-21-2009 03:28 PM
lisinopril, nausea and headache? suki1724 High & Low Blood Pressure 3 03-21-2008 03:19 PM
what can i mix with lisinopril tinastep High & Low Blood Pressure 3 03-20-2008 12:11 PM
Question re: Lisinopril & Sulfa Allergy/side effects Sonia567 High & Low Blood Pressure 4 09-26-2006 05:44 PM
lisinopril Side Effects Ronnie99 High & Low Blood Pressure 12 08-07-2006 02:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (53), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 11:10 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!